MAUDE Adverse Event Report: BIOMÉRIEUX SA PREVI¿ COLOR GRAM (VERSION2); PREVI COLOR GRAM INSTRUMENT V2 - 414292

BIOMÉRIEUX SA PREVI¿ COLOR GRAM (VERSION2); PREVI COLOR GRAM INSTRUMENT V2 - 414292
Model Number 414292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states notified biomérieux of obtaining a discrepant result when testing a patient isolate with the previ® color gram instrument v2 (ref.414292).The customer stated that previ® color gave a result of gram negative compared to the manual staining method which gave gram positive result.The customer did not give any information regarding the identification of the strain.The customer stated the gram negative result was reported to the treating physician, but confirmed the discrepant result had no adverse impact to the patient¿s state of health.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
An internal investigation was initiated following the notification of conflicting gram stain results between the previ® color with a result of gram negative and a manual gram stain with a result of gram positive.The identification of the organism was requested but not provided.A biomerieux local field service engineer (fse) visited the customer site on 20-dec-2019 and noted the nozzles needed cleaning, fixation was off, and the smearing of sample was not optimized stating the sample was too thick.Pattern and volume tests were performed on the instrument; both tests obtained passing results.Root cause(s): user error: daily maintenance not well done, user error: non-optimal specimen preparation.The system is now operating as intended.See section h10.

Brand Name
PREVI¿ COLOR GRAM (VERSION2)
Common Device Name
PREVI COLOR GRAM INSTRUMENT V2 - 414292
Manufacturer (Section D)
BIOMÉRIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR  69280
MDR Report Key9434273
Report Number8020790-2019-00073
Device Sequence Number2597034
Product Code KPA
UDI-Device Identifier03573026415310
UDI-Public03573026415310
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number414292
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1